Alert archive / Tennessee / Wind Advisories in 2022

Wind Advisory 3, NWS Nashville, TN

March 7, 202238 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Mar 7, 2022, 1:53 AM CST for 38 counties in Tennessee. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2022, 1:53 AM CST (07:53 UTC)
Expired
Mar 7, 2022, 12:01 PM CST
In force
10 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

040 
WWUS74 KOHX 070753
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
153 AM CST Mon Mar 7 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-072100-
/O.NEW.KOHX.WI.Y.0003.220307T0753Z-220307T2100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
153 AM CST Mon Mar 7 2022

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...Southwest winds 10 to 25 mph with gusts up to 45 mph
  outside of thunderstorms.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
701 
WWUS74 KOHX 071801
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
1201 PM CST Mon Mar 7 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-071915-
/O.CAN.KOHX.WI.Y.0003.000000T0000Z-220307T2100Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
1201 PM CST Mon Mar 7 2022

...WIND ADVISORY IS CANCELLED...

Wind speeds are now on the decline across the middle Tennessee
area and remain below advisory thresholds. Therefore, the wind
advisory has been cancelled.  

$$

21

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 6, 10:43 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 6, 10:43 PM CST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1043 PM CST Sun Mar 6 2022

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Earlier showers that skirted the northwest corner of Middle
Tennessee have all moved to our north and this should leave us
rain-free until the next round of activity enters the mid state
after midnight ahead of an approaching cold front. The evening
sounding already shows modest instability with steep mid-level
lapse rates. The only inhibitor is an elevated inversion situated
above 700 mb. The latest HRRR brings an organized line of
convection right along the surface front that looks to move across
Middle Tennessee from 11Z until 18Z, with only scattered, light
showers occuring ahead and behind the main line of convection. So
we'll update the public forecast shortly to remove the rest of the
evening POP's, with the next round of POP's holding off until
closer to morning.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Surface winds are starting to increase ahead of
an approaching cold front, and we're also experiencing some LLWS
as the low-level jet is also increasing with this system moving
in. Toward morning, a cold front will enter Middle Tennessee and
the HRRR has consistently shown an organized line of convection
with the front that will reach CKV around 12Z and be gone from CSV
by 18Z. Have included a 2-hour window for TS at each terminal
according to the time of the fropa at each station. We can expect
light showers both ahead of and behind the convective line, and
low ceilings will linger for several hours following the fropa.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........08
Hazardous weather outlook, Mar 6, 4:17 PM CST, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
417 PM CST Sun Mar 6 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-071130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
417 PM CST Sun Mar 6 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

A few strong storms are possible this evening, and maybe just before
dawn as well across the northwest only. The bigger risk of severe
storms will be after sunrise Monday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a risk for strong to isolated severe thunderstorms across
Middle TN on Monday. Damaging wind gusts are the most likely hazard
but a tornado or two cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:11 AM CSTSpecial Weather StatementOHXStewart49 min
Mar 7, 5:12 AM CSTSpecial Weather StatementOHXMontgomery33 min
Mar 7, 6:13 AM CSTSpecial Weather StatementOHXDickson, Humphreys32 min
Mar 7, 6:45 AM CSTSpecial Weather StatementOHXCheatham, Robertson30 min
Mar 7, 6:52 AM CSTSpecial Weather StatementOHXCheatham, Davidson, Hickman, Williamson38 min
Mar 7, 7:02 AM CSTSpecial Weather StatementOHXLawrence, Lewis, Maury, Wayne28 min
Mar 7, 7:35 AM CSTSpecial Weather StatementOHXMaury, Williamson, Wilson40 min
Mar 7, 8:42 AM CSTSpecial Weather StatementOHXCannon, Rutherford48 min
Mar 7, 8:53 AM CSTSpecial Weather StatementOHXBedford52 min
Mar 7, 10:12 AM CSTSpecial Weather StatementOHXGrundy, Van Buren, Warren33 min

Nearby

Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.